#1. What endocrinopathy is most frequently associated with this sign?
Acanthosis nigricans is most often associated with insulin resistance.
#2. What is the diagnosis?
Black hairy tongue (also known as lingua villosa nigra) is a painless benign disorder of unclear etiology.
#3. A 37-year-old woman with idiopathic T-cell deficiency underwent computed tomography of the abdomen. What diagnosis is most likely to account for the findings?
The image shows calcifications in the spleen and mesenteric lymph nodes, most consistent with prior infection with Histoplasma.
#4. What is most likely to account for the findings on this abdominal radiograph?
The radiograph shows punctate opacities along the entire colon most consistent with ingestion of a heavy metal.
#5. What is the most likely etiology of the findings on this computed tomogram of the chest?
Cigarettes are present in the patient’s pocket and are the most likely etiology of the pictured lung findings.
#6. This 6-year-old boy presented with fever and rash that did not improve despite treatment with cephalexin. What diagnosis is suggested?
Flaccid bullae, perioral crusting and fever suggest the staphylococcal scalded skin syndrome. The patient improved following treatment with intravenous nafcillin.
#7. This patient underwent computed tomography of the pelvis having presented with lower extremity edema. What diagnosis is suggested?
Bladder outflow obstruction resulted in bladder distension and compression of the iliac veins.
#8. This 16-year-old boy presented with malaise and fever. What is the diagnosis?
The evanescent white papules on the buccal mucosa, Koplik’s spots, are diagnostic of measles.
#9. This 75-year-old man presented with cough and hoarseness. What is the most likely cause of his appearance?
The combination of facial plethora, swelling, and prominent spidery telangiectasia suggests obstruction of the superior vena cava. A malignancy would be the most likely underlying cause.
#10. What nebulized medication is most likely to have caused this patient's anisocoria?
This patient’s BiPAP face mask leaked to the right, exposing the eye to the anticholinergic agent, ipratropium.